Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Headache, tingling in arms, weakness and high BP. Had CT scan. What's causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
I have had a headache for the past four days accompanied with pins and needles in my right arm and weakness on my right side plus high blood pressure. I visited my gp on Tuesday and he sent for an ambulance. I was in hospital overnight and had a CT scan which found nothing. Hospital could not tell me what is causing it. The pins and needles and weakness have subsided but left with headache.
Posted Wed, 23 May 2012 in Headache and Migraines
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for posting your query.
A high blood pressure is often associated with symptoms like headache. The pins and needles sensation and weakness was suggestive of a stroke. That is why you were kept under observation overnight and CT scan was done.
Since no pathology has been detected, it is likely that your headache is related to high blood pressure only. This will subside once your blood pressure is well under control. Meanwhile you can take mild pain killer like acetaminophen for symptomatic relief.
To avoid pins and needles and the weakness, you can take vitamin B complex supplements for 2 weeks to rule out any deficiency.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor